MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXSK0023
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/30/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a patient death occurred.The procedure was cancelled.During a watchman flx pro procedure, a versacross access solution kit was selected for use.A trace effusion was noted prior to procedure.The physician obtained right femoral vein access and an 18guage sheath was placed.The versacross sheath was inserted.The physician dropped below the septum on first attempt, so it was re-attempted to re-wire the superior vena cava (svc) to come back down to the septum.The transseptal puncture was performed and the versacross sheath was exchanged for the watchman trusteer sheath over the wire.A pigtail catheter went in over the wire.At this point, an effusion was noted.Auto transfusion began with that pigtail catheter while a pericardiocentesis was performed.After that there were two pigtail catheters placed in the pericardial space.12 units of packed red blood cells (prbcs), 8 units of fresh frozen plasma (ffp) and 1 unit of platelets were given and the patient was taken to the operating room (or).The patient arrested before getting transferred the or table, patient chest was opened but were unable to resuscitate.It was determined the cause of death was due to perforation at the back wall of the heart leading to pericardial effusion, cardiac tamponade.The device is not expected to be returned for analysis.It was further confirmed via gfe dated 10jan2025, there was no imaging/visualization issues noted.The tsp was was difficult because of the reachability.The physician brought the sheath out over the wire and put more of a bend on the versacross and went back in to the svc and back down.The tsp was very inferior and posterior.The perforation could have partially caused by the wire however the physician put the trusteer over the wire and into the pericardial space.There was no malfunction with the versacross system.Activated clotting time (act) greater than 400 with an inr of 2.5 on case day.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21197451
Report Number2124215-2025-01600
Device Sequence Number7559439
Product Code DXF
UDI-Device Identifier00685447007449
UDI-Public00685447007449
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0023
Device Catalogue NumberVXSK0023
Device Lot Number0034870484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Initial Report FDA Received Date01/21/2025
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexFemale
Patient RaceWhite